MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH
Model Number MC101243
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
Large air bubble noted in the blue lumen extension of client's dual lumen central line.Catheter remains implanted.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned as it remains implanted in the patient.The report indicated that the catheter involved did not leak and was implanted for 11 days before the issue was noted.Photograph provided confirm the complaint as an air bubble was noted in the venous extension tube.Previous events reported by same facility suggested the end caps were the root cause of the issue.Those end caps are not manufactured or supplied by medcomp.The end caps provided in the kits are one time use, are not meant to be injected through and should be changed after each treatment.If this was followed the end caps provided in the kits could not be the cause of the air bubbles in the extensions.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the devices were manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a leak test as well as a test for air bubbles.The catheter female luers are manufactured to the iso standard.They are universal female luers and will mate with any universal male luer of bloodlines, syringes, end caps, etc.If they are also manufactured to the iso standard.These end caps are packaged in all of medcomp long- and short-term hemodialysis/apheresis catheter kits.Without an evaluation of the device involved we are unable to determine if the catheter contributed to the problem.After evaluating the information provided, we believe it is unlikely the catheter is at fault.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
HEMO-CATH
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key15708705
Report Number2518902-2022-00063
Device Sequence Number17764863
Product Code MSD
UDI-Device Identifier00884908083002
UDI-Public884908083002
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2026
Device Model NumberMC101243
Device Catalogue NumberMC101243
Device Lot NumberMQCF520
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Initial Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale